MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician assistant reported that during a cataract extraction with intraocular lens (iol) implant procedure, the string was found on the lens and was removed by irrigation and aspiration.The surgery was completed by using new medical device.No further information available.Additional information received stated that lens was not removed and all the lenses remained inside the eye.
 
Additional Manufacturer Narrative
The product was not returned, the lens remained implanted.A vial identified for this file was received.The vial was labeled "voor weefselconserving formaldehyde 4% gebufferd".A small, clear linear particle was observed floating in the liquid.The particle was sent to the particle lab for testing.The lab results were provided.The sample container was visually and microscopically examined and the reported foreign material was observed.Microscopic examination shows a clear particle approximately 1.3mm in length.The clear particle was then isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the clear particle¿s generated spectra to a library of spectra found the best match to company cartridge base coat.Iol product history records were reviewed, and documentation indicated the product met release criteria.A qualified cartridge and viscoelastic were indicated.The handpiece used was not provide.It is unknown if a qualified handpiece was used.The root cause could not be determined.The reported "string" was returned.The returned particle was evaluated by the particle lab.The associated company cartridge was not returned for evaluation.It cannot be determined if the company cartridge was damaged during the lens delivery.The handpiece used was not indicated.It is unknown if a qualified product was used.Per the ifu: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A qualified cartridge, handpiece and viscoelastic were indicated.The instruction for use ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14249861
Report Number1119421-2022-00901
Device Sequence Number11873559
Product Code HQL
UDI-Device Identifier00380652332705
UDI-Public00380652332705
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.220
Device Lot Number15196806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/03/2022
12/21/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/29/2022
01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown